MAUDE Adverse Event Report: ENCORE MEDICAL L.P EMPOWR 3D KNEETM, PRESS FIT FEMUR, 8L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS

ENCORE MEDICAL L.P EMPOWR 3D KNEETM, PRESS FIT FEMUR, 8L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS
Catalog Number 243-01-108
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
Instrument failure - 45 minute delay in surgery.
 
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Additional Manufacturer Narrative
The agent reported "opened the box for a pressfit femur sz 8 left, and it had a pressfit left tibia minus 8 in the box (353-03-108 / lot 213w1051).The tibia that was in the femur box was the size tibia we wanted to use, so that was used, and i had to drive back to my office to get a spare femur which resulted in a 45 min delay during the surgery.".This event occurred during surgery, away from the patient.There was forty-five (45) minute delay in surgery, but the surgery was completed as intended.The implant was inspected prior to use and found to be unacceptable.The agent was present when this event occurred and the was able to provide another suitable device.The reported device was not returned to surgical for evaluation, the packaging was returned.Work order (b)(4) for 353-03-108, empowr tibia, 8l, lot 213w1051, began with (b)(4) parts on january 16, 2023.On february 21, 2023, (b)(4) part was scrapped and noted on the traveler, leaving (b)(4).Parts to continue through the manufacturing process.On april 4, 2023, at the label generation operation the operator wrote (b)(4) parts, which was later corrected to (b)(4) parts.On april 4, 2023, 21 labels were printed; an extra label is printed to affix to the dhr as a record.The operator likely created (b)(4) instead of (b)(4) labels due to a miscount in the physical part quantity.The additional label should have been destroyed.The work order was closed on april 13, 2023 with (b)(4) parts as the final count.Work order (b)(4) for 243-01-108, empowr 3d femur, 8l, lot 277w1114, began with (b)(4) parts on may 3, 2023.On may 8, 2023, the label generation operation, (b)(4) labels were printed; an extra label is printed to affix to the dhr as a record.There is no record of an additional label being generated after the label generation operation.The work order was closed on may 17, 2023 with (b)(4) parts as the final count.Reference (b)(4) for further details.The complaint history was reviewed and there were no other complaints reported for the reported failure.Root cause: during the final packaging of 243-01-108, empowr 3d femur, 8l, lot 277w1114, it is likely the 353-03-108, empowr tibia, 8l, lot 213w1051, was placed on the same workspace resulting in line clearance not being maintained and the parts being comingled.

Brand Name
EMPOWR 3D KNEETM, PRESS FIT FEMUR, 8L
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758
MDR Report Key18026732
Report Number1644408-2023-01537
Device Sequence Number15407657
Product Code MBH
UDI-Device Identifier00190446231295
UDI-Public00190446231295
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K171991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number243-01-108
Device Lot Number277W1114
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2023
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date10/28/2023
Supplement Report FDA Received Date11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
353-03-108 LOT: 213W1051.
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Patient SexFemale